| Model Number |
FLIPCUTTER II, SHORT 9MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 04/09/2024, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1204as-90 flipcutter broke due to the hard bone during acl reconstruction surgery.The broken blade tip was retrieved immediately.This was discovered use in a case with no patient effect.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1204as-90 serial/batch number (b)(6) was received for evaluation.Functional testing was not conducted due to damage to the device.Upon visual evaluation, it was noted that the cutting tip was broken off.Bend was observed on the shaft tip.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.